Thunderstorm Wind, Candler
- When
- July 22, 3:45 PM EST
- Where
- Candler County, Metter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -82.067
Large tree down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 22, 1:47 PM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 247 PM EDT SAT JUL 22 2006 .SHORT TERM /TONIGHT THRU SUN NIGHT/...SH/TSTMS BEGINNING TO BECOME MORE WIDESPREAD THIS AFTN...ESPCLY ACROSS SE GA WHERE THE BEST INSTABILITY LIES. HOWEVER...MUCH MORE ACTIVITY IS FIRING UP ALONG AND AHEAD OF THE SFC FRONT BACK ACROSS AL/MS. XPCT THE MAJORITY OF ACTIVITY ACROSS OUR AREA TO REMAIN INLAND ALONG AND W OF THE SEA BREEZE. THUS...WILL KEEP 50 POPS INLAND WITH 40S FOR THE COASTAL COUNTIES. THERE IS STILL THE THREAT FOR SOME SEVERE STORMS TO DVLP THIS AFTN/EVE WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND EXCESSIVE LIGHTNING THE MAIN HAZARDS...ALTHO PENNY SIZE OR LARGER HAIL IS ALSO POSSIBLE. WILL NEED TO KEEP LOW END CHC POPS GOING ALL NIGHT WITH SUCH A WARM AND HUMID AIRMASS IN PLACE. LOWS WILL RANGE FROM THE MID 70S INLAND TO AROUND 80 ALONG THE COAST. WITH THE SFC COLD FRONT SHIFTING E BUT STILL W OF THE AREA TOMORROW...XPCT ANOTHER ROUND OF SH/TSTMS TO FIRE UP. WILL BUMP POPS UP INTO THE LIKELY RANGE /60S/ FOR INLAND AREAS WITH 50S ALONG THE COAST. HIGHS WILL BE AROUND 90 INLAND WITH MID/UPPER 80S NEAR THE COAST. LOW END CHC POPS CONTINUE TOMORROW NIGHT WITH THE FRONT NEARBY. LOWS WILL RANGE FROM THE LOW 70S INLAND TO AROUND 80 ALONG THE COAST. && .LONG TERM /MON THROUGH SAT/...MAIN UPPER LEVEL ENERGY WILL MOVE OUT THROUGH NEW ENGLAND BY MONDAY...BUT A WEAK TROF BOTH ALOFT AND AT THE SURFACE WILL PROVIDE ENOUGH LIFT TO ALLOW SCATTERED DIURNAL THUNDERSTORMS TO CONTINUE THROUGH THE WEEK WITH NEAR TO SLIGHTLY ABOVE NORMAL POPS. ATMOSPHERE MAY DRY OUT A BIT BY NEXT WEEKEND...BUT A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE...JUST WENT WITH SLIGHTLY LOWER POPS. && .AVIATION...SH/TSTMS HAVE REMAINED W OF THE TERMS THIS AFTN ALONG THE SEA BREEZE. THIS SHUD CONTINUE TO BE THE CASE MUCH OF THE NIGHT...ALTHO KSAV HAS THE BEST CHC OF SEEING SOME OF THIS ACTIVITY SO HAD INCLUDED A VCTS FOR LATER THIS EVE WITH THE 18Z TAFS. WILL CONTINUE TO MONITOR RADAR TRENDS AND AMEND AS NEEDED. MORE SH/TSTMS ARE XPCTD TONIGHT/TOMORROW BUT TIMING/COVERAGE TOO DIFFICULT TO PIN DOWN AT THIS POINT. && .MARINE...DECENT DAY ACROSS THE MARINE AREA WITH WINDS GENERALLY AOB 15 KT...XCPT ALONG THE IMMEDIATE COAST WHERE WINDS ARE 15-20 KT AS THE SEA BREEZE HAS KICKED IN. WITH THE EXCEPTION OF CHS HARBOR...WHERE WE WILL INITIALIZE WITH A SCSEC HEADLINE. ALL IN ALL...XPCT WINDS/SEAS TO REMAIN AOB HEADLINE CRITERIA THRU SUN NIGHT. PERSISTENT SOUTHWESTERLY FLOW AROUND BERMUDA HIGH TO THE EAST WILL KEEP WINDS AND SEAS FLIRTING WITH SCEC CRITERIA...ESPECIALLY IN THE OFFSHORE WATERS. SCATTERED NIGHTTIME CONVECTION IS EXPECTED AS WELL. && .RIP CURRENTS...WILL CONTINUE THE MODERATE RISK OF RIP CURRENTS FOR SUN. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/FWA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EDT SAT JUL 22 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 AM EDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. REFER TO THE SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE FOR MORE INFORMATION. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. REFER TO THE LATEST SURF ZONE FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1111 AM EDT SAT JUL 22 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-230000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1111 AM EDT SAT JUL 22 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TODAY. AHEAD OF THE FRONT...A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE. THIS COMBINATION WILL YIELD SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES. FREQUENT CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT SAT JUL 22 2006 SCZ042-221945- HAMPTON- 322 PM EDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 345 PM EDT... AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF SHIRLEY...OR ABOUT 17 MILES NORTH OF SPRINGFIELD...VERY LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GARNETT AND SHIRLEY THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT SAT JUL 22 2006 SCZ047-222015- INLAND JASPER- 336 PM EDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 415 PM EDT... AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF TILLMAN...OR ABOUT 5 MILES WEST OF RIDGELAND...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... RIDGELAND...SWITZERLAND AND TILLMAN THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE CENTER OF THE STORM. IF YOU CAN HEAR THUNDER...MOVE INDOORS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT SAT JUL 22 2006 GAZ100-101-222115- BULLOCH-EFFINGHAM- 426 PM EDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH COUNTY THROUGH 515 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF STILSON...OR ABOUT 9 MILES WEST OF SPRINGFIELD...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BROOKLET...EGYPT...LEEFIELD AND STILSON THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large tree down.
Trees and powerlines down on Highway 67 just outside city limits.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521014, 5521015.